Jump to content

Photo

Spironolactone?

spironolactone tretinoin

6 replies to this topic

#1 wave50

wave50

    Junior Member

  • Members
  • Posts & Likes
    Posts: 38
    Likes: 6
About Me
  • Gender:Female
  • Joined: 14-December 13

Posted 21 December 2013 - 08:07 PM

Okay so I have not ever had serious acne, all very mild. I used minocycline for about 9 months with the best skin of my life! We're talkin I could get all the sun all I wanted and didn't burn, I got zero zits and life was great. I also was using clindamycin lotion everyday.

 

Then about 2 months ago I grew resistant to it i think and I was breaking out in cysts on my chin. My dermatologist thought my acne was hormonal and started me on 100mg spironolactone and right away my cysts went away which I was really happy about.. but I noticed other zits popping up on my cheeks and forehead so 3 weeks ago I went back to the dermatologist and he bumped me up to 150mg of spiro along with tretrinoin .05% and aczone to apply every night and day.

 

I believe now I am having an initial breakout from the tretinoin because everything seems to be purging out of my skin. My oil production has decreased greatly form the spiro and all the flaking has seemed to stop. I guess I was just wondering if there was anyone who can relate to my situation and give me some advice.. I hate topicals so will I ever be able to cut back on them once the spiro takes full effect? My acne was very mild to begin with so as of now I remain hopeful! God Bless!   



#2 wave50

wave50

    Junior Member

  • Members
  • Posts & Likes
    Posts: 38
    Likes: 6
About Me
  • Gender:Female
  • Joined: 14-December 13

Posted 24 December 2013 - 02:47 PM

GUESS NOBODY CAN RELATE:(



#3 youngforever

youngforever

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Blog Entries: 14
    Likes: 1
About Me
  • Gender:Female
  • Joined: 01-October 13

Posted 27 December 2013 - 12:16 PM

GUESS NOBODY CAN RELATE:(

 

Hey! I can relate. I've had mild/moderate acne. I was on spiro and it cleared me up for a while then I just became immune to it. I was also on aczone and retin-a for a time and it never kept my acne away it only helped a little bit. Tretinoin will definitely make you breakout for the first couple of months as your skin gets used the medicine. If you are still getting cystic acne, I honestly would talk to your dermatologist about going on accutane. 

 

I have tried literally every topical medication and nothing seems to permanently cure my acne. I rarely got cysts but my acne was still very persistent so my derm put me on a low dose of accutane. I'm about to start month 3 and things are looking up. I haven't had a cystic pimple since I started treatment and my breakouts are calming down a ton. I know its a scary drug, but a low dose sounds like it would be the right for your type of skin! 

 

Hope this helps :) 



#4 tezzabell

tezzabell

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 2
About Me
  • Joined: 20-December 13

Posted 27 December 2013 - 01:03 PM

I think we are defos in the same boat although I was on doxycyline for 3 months only 100mg and it done zero for me so I now just think antibiotics don't help hormonal acne but everyone's different. After reading so many posts on here you have to give spiro atleast 6 months and the same for a topical well I'm giving it 3 months if I keep breaking out bad I probably won't stop and I can't live like that lol I don't know how I'm going to get through the next few months but we have to be patient. If spiro doesn't work by say may I think I will go down accutane route definitely! Even though my case isn't severe it's persistent which is what's annoying! maybe you should see how it goes and stick with the retinoid also until spiro kicks in and then slowly stop the retinoid I keep reading so many good things about them just have to try it for yourself :)

#5 wave50

wave50

    Junior Member

  • Members
  • Posts & Likes
    Posts: 38
    Likes: 6
About Me
  • Gender:Female
  • Joined: 14-December 13

Posted 28 December 2013 - 12:20 AM

yes thanks for replying guys! See the minocycline worked wonders for me..so does that mean my acne is bacterial? But if it just came back after growing resistant than maybe its hormonal? augg i just dont know! Good luck with your treatments I wish you nothing but them best!! keep me posted!!



#6 tezzabell

tezzabell

    New Member

  • Members
  • Posts & Likes
    Posts: 12
    Likes: 2
About Me
  • Joined: 20-December 13

Posted 28 December 2013 - 11:25 AM

I think antibiotics must help hormonal acne for some it just didn't for me did your derm say what type of acne you have?

#7 wave50

wave50

    Junior Member

  • Members
  • Posts & Likes
    Posts: 38
    Likes: 6
About Me
  • Gender:Female
  • Joined: 14-December 13

Posted 28 December 2013 - 03:29 PM

no not really.. you?




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users